Plans for tomorrow…

Mind over matter, everybody. Mind over matter…

Sunday’s strips are colored, but haven’t been “painted” yet. They need to be. I’m confident that I could spend all day tomorrow doing the work left-handed, but I’ve decided not to.

Tomorrow, I’m going to awaken refreshed, with my shoulder continuing to heal nicely, and I’m going to get some work done.

It’s not about getting the comic out on time for you people. I mean, it is, but if I were desperate, I’d send the files to someone else. No, this is about not being bored out of my skull all day. Convalescence is for people who can stand to watch television. So… I’ll paint the four-row Sunday, I’ll crop, webbify, and upload a week of strips, and then I’ll see how I feel. I’ll probably flood-fill the first week of Book V, script the third week of it, and then take some time off for lunch.

I will NOT be taking two Lortabs. I probably won’t take ONE of the stupid things. If I need painkillers, I’ll lead off with 400mg of ibuprofen, which should leave me plenty of nice, tasty pain to chew on. As a bonus, it’ll let me know if I’m doing anything stupid with my arm.

Yes, I’ll be careful. Yes, I know that if I overdo it, the shoulder will take forever to heal. If I feel any more of the wrong kind of pain, I’ll mouse left-handed or upload a flood-fill Sunday. But I will NOT spend the day bored and/or intoxicated, thankyouverymuch.

In other news, “Freudiana” will forever remind me of being on drugs. How fitting. It’s nice to have albums conjure up memories, and I certainly wouldn’t want to forget my days of substance abuse.

–Howard

(Note: I’m thankful for drugs. I’m concerned, however, that the side-effects of my 15mg dose of hydrocodone included symptoms that are listed in the “symptoms of overdose” column. I’m taking this crap one pill at a time now.)

13 thoughts on “Plans for tomorrow…”

  1. Side-effects…

    Just to be clear… the side-effects I experienced were drowsiness, dizziness, disorientation, nausea, euphoria (altogether too little of THAT), fever, and clammy skin/cold sweats.

    All those are common side-effects of hydrocodone and oxycodone except for fever and clammy skin. Those were listed under “symptoms of overdose.” There were many much more serious symptoms in that column which I’m thankful not to have experienced.

    –Howard

    1. Re: Side-effects…

      Some people do just get cold sweats, etc. from taking any narcotic at all, especially the synthetic ones like oxycodone.

      On the other hand, fifteen mikes is a pretty big dose, and unless you’re in agony, is probably more than you strictly speaking need to be dumping into your bloodstream…but if it allows you to use the arm, yet lets pain get through when you stress it, it will probably help you to heal. Just follow this basic principle, broken down Barney Rubble style: Moving good for hurt muscles; stress bad.

      Here’s hoping you’re feeling better soon, Howard. We’re all pulling for you…in the figurative sense, at least.

  2. Howard is pretty good at guaging his limits and staying within them. But because drugs/pain bend perceptions a little, I’ll also keep an eye on him and make him stop if I feel it is necessary. I don’t want him broked.

  3. Dear Mr Taylor,

    Please take good care of yourself, and heal up quickly. I needs my SM fix. I just last week got done bragging you up, and everyone’s going to think I’m some kind of drooling fanboy, instead of the calm, rational, objective critic they all think I am, if you fail to perform to spec. (Yeah, calm and rational. That’s soooo me.)

    btw, you so got robbed by the WCCA, but that’s ok.

    (And yes, I realize you’re probably buffered through the end of the arc. The get well part still stands. *g*)

  4. Wow. Good luck to you.

    Yeah, pain is one of those things that’s there for a reason… it’d be nice if pain didn’t hurt so much, though! Though, then again, if your body just sent a nice, calm, non-intrusive message like “Stop doing that with your shoulder, please”, more often than not it would go ignored.

    So… I’ll paint the four-row Sunday, I’ll crop, webbify, and upload a week of strips, and then I’ll see how I feel. I’ll probably flood-fill the first week of Book V, script the third week of it, and then take some time off for lunch.

    I honestly can’t tell whether this is you being funny or you actually planning to do this. It’s a hard choice, between your work ethic and your sense of humor…

    1. Assuming the shoulder works okay tomorrow (for mousing, not for drawing), the painting will take about an hour. Crop/Web/Upload takes about 10 minutes. Flood-filling a week takes about 90 minutes. If the muse strikes, a week’s worth of scripts will take another 30 minutes.

      So… assuming I start work at 9am, I’ll be ready for lunch by ten past 12. 🙂

      –Howard

  5. sympathies……


    I really mean that; I know what it’s like to overdo something –although not as bad as you did to your shoulder. With me, it’s the right foot and/or ankle; what do the gods have against my right foot? I also have a sensitivity to some drugs – the closest I’ve come is the tylenol-morphine mix (I think they call it Tylox) for my wisdom teeth. Turned out I only needed one – and I was hyper enough (and pain free) the next day to go out with my (then) boyfriend. 🙂

    BTW – yes, the most healing *is* done via the sleep cycle…. which I haven’t taken yet. (I’m naturally hyper, although not the “type A” personality that you & my Dad share.) If your bod tells you to rest, then REST so that your shoulder heals! Okay, so I’m being a bit of a nag; but it’s because I care. *hugs gently*

    So… I wish you get better and back to drawing like normal as soon as your shoulder heals…. :>

  6. Did a similar roll failure myself, not long ago, but landed on my hand first, and completed the roll…on asphalt. Ouchx10.

    Best wishes on your healing, bro’.

Comments are closed.